MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION®; DIMENSION® TPSA TOTAL PROSTATE SPECIFIC ANTIGEN FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION®; DIMENSION® TPSA TOTAL PROSTATE SPECIFIC ANTIGEN FLEX® REAGENT CARTRIDGE
Model Number 10444889
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states customer contacted the siemens healthcare diagnostics customer care center (ccc) regarding a discordant falsely elevated total prostate specific antigen (tpsa) patient sample result obtained on a dimension exl with lm system.Siemens is investigating the event.Mdr 2517506-2021-00330 was filed for the same event.
 
Event or Problem Description
A discordant falsely elevated total prostate specific antigen (tpsa) result was obtained on a patient sample processed on a dimension exl with lm system.The discordant result was reported to the physician(s) who questioned the result.The same sample was reprocessed on an alternate, non-siemens system and a lower result, considered correct, was obtained.A corrected report ws issued.The customer stated the patient had a urology biopsy performed (date not provided).There are no known reports of adverse health consequences due to the discordant falsely elevated tpsa result or the biopsy procedure.
 
Additional Manufacturer Narrative
Additional information (07-feb-2022): siemens healthcare diagnostics headquarters support center (hsc) concluded the investigation of the event.Hsc reviewed the information provided by the customer.Hsc requested the patient sample to be sent to siemens for internal investigation.The customer was not able provide the patient sample to siemens for internal investigation.The discordant elevated total prostate specific antigen (tpsa) result was consistent with a heterophile or non-specific binding which can cause false high results.The customer continues to use the dimension exl w/lm system without any issues with other patient tpsa samples.The event reported was a patient specific issue.Hsc has not identified a potential product issue with the tpsa assay.The device is performing within specifications.No further evaluation is required.Section h6 has been updated to reflect the hsc investigation.Initial mdr 2517506-2021-00329 was filed 23-nov-2021.Mdr 2517506-2021-00330 was filed for the same event.Mdr 2517506-2021-00330 supplement 1 is filed for the same event.

Brand Name
DIMENSION®
Common Device Name
DIMENSION® TPSA TOTAL PROSTATE SPECIFIC ANTIGEN FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC
500 gbc drive
po box 6101
newark DE 19714 6101
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
Manufacturer Contact
james morgera
500 gbc drive
po box 6101
newark, DE 19714-6101
MDR Report Key12860287
Report Number2517506-2021-00329
Device Sequence Number4353182
Product Code MTF
UDI-Device Identifier00842768013874
UDI-Public00842768013874
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P000021/S023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2022
Device Model Number10444889
Device Catalogue NumberRF451 SMN 10444889
Device Lot NumberBA2179
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer02/07/2022
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date03/04/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/28/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown